Submit a question to our community and get an answer from real people.
Submit

What happens if I take too much antibiotic 900mg

Report as
This user is an Ask Community moderator.
This user is an Ask Community moderator.
austinlinda

Although these answers are all correct, they are all missing one big reason that doctors advise against taking too many antibiotics.

If you use an antibiotic too many times, the virus or bacteria it is meant to "kill" develops a tolerance to it. That means it no longer is able to fight off that particular viral bug.
There are many types of antibiotics made-- each are effective against a particular germ. If you are using the one that fights off --- say, an infection on your leg from a cut--- that germ will keep attacking and infecting that cut if you have developed a tolerance for that particular type of antibiotic.

An example of a disease caused by this overuse of antibiotics is called MRSA--it is a resistant form of sepsis (bad infection) that cannot be healed any longer by antibiotics---because the person with MRSA has used that particular type of antibiotic too many times, causing the germs to develop a tolerance, and therefore, a resistance to it--it just won't fight the infection any more.
Sometimes the doctors cannot find a simple topical antibiotic for them that will work. Often, that person has to be put in the hospital to have different antibiotics given to them intravenously. (through a needle in their vein, instead of a cream or ointment)

Bottom line--do exactly what the doctor/nurse says, and don't use anyone else's medicines.

Helpful (1) Fun Thanks for voting Comments (0)
Report as
Add a comment...

Well, it is best to take medication the way they are prescribed, antibiotics are prescribed to keep a specific amount of medication in your system for an extended period of time. Taking more all at once won't make you well faster, it is probably just a waste of the medication. Taking more than prescribed could increase the risk of side effects.

Helpful (1) Fun Thanks for voting Comments (0)
Report as
Add a comment...

Depending on the medicine it could cause ulcers and other stomach problems

Helpful (1) Fun Thanks for voting Comments (0)
Report as
Add a comment...

Well just like any medication you can overdose on antibiotics and if you take too many of a high dosage then they could in fact be fatal. If you didn't take enough to kill you then you could end up in a coma or have a seizure and may possibly wind up brain dead. Hopefully you would just get really sick, sick enough to make sure that you never do anything like that again. Be careful and take medications only as they are prescribed.

Helpful (1) Fun Thanks for voting Comments (1)
Report as
austinlinda
In many cases, an antibiotic is a cream or ointment---you will not overdose and die from that--but after a while it won't work any longer.
Report as
Add a comment...
Do you have an answer?
Answer this question...
Did you mean?
Login or Join the Community to answer
Popular Searches